| Model Number |
CQ5072 |
| Medical Device Problem Codes |
Leak/Splash (1354); Peeled/Delaminated (1454); Unraveled Material (1664)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/26/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was originally reported that during an angioplasty procedure of an upper arm fistula, two pta balloons allegedly leaked at 23 atm.The procedure was completed and no further treatment was provided.There was no reported patient injury.
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found peeling pebax along the length of the balloon.Additionally, a loop of unraveled fibers was extending off of the distal cone of the device with fraying longitudinal fibers noted.Therefore, the investigation is confirmed for peeling pebax and for unraveled and frayed fibers.The device was inflated and a leak was noted at the frayed fibers, confirming the investigation for the reported leak.The fibers were stripped away, and both a longitudinal and partial circumferential rupture were noted in the balloon material.Therefore, the investigation is confirmed for a compound rupture.The definitive root cause for the reported or identified issues could not be determined based upon available information.However, an investigation is currently open to address the peeling pebax issue.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
Event or Problem Description